A 61-year-old man was diagnosed with polymyositis, and treatment with prednisolone(PSL)was initiated in May2013. Computed tomography (CT) analysis revealed left cervical and axillary lymphadenopathy before the treatment, but the findings had been followed-up. However, the lymph nodes became larger, and the biopsyrevealed that theywere malignant melanoma. Further examination did not reveal anyprimary lesion. There was no clinical improvement after DTIC therapy and DAC-Tam-Feron therapy ; vemurafenib was administered from May 2015. After the initiation of vemurafenib, the size of the metastatic lesions reduced immediately. However, we changed vemurafenib to nivolumab at a dose of 2 mg/kg every 3 weeks because of disease progression. The patient complained of fatigue and his serum myogenic enzyme levels elevated after the second administration of nivolumab. These signs and symptoms were considered to indicate the exacerbation of polymyositis. Nivolumab was continued with PSL at 20 mg ; his condition improved, and his serum myogenic enzyme levels rapidly decreased. However, his metastatic lesions did not reduce after five courses of nivolumab. Furthermore, ipilimumab was also ineffective ; thereafter, dabrafenib and trametinib treatment was initiated in June 2016. The tumors were well controlled ; however, he became resistant to the drugs. Despite treatment, he died of melanoma in July 2017. Although an immune checkpoint inhibitor exacerbated a pre-existing autoimmune disorder, we were able to continue the therapywith appropriate management.
ASJC Scopus subject areas